Alert archive / Tennessee / Freeze Warnings in 2011

Freeze Warning 3, NWS Memphis, TN

October 21, 201115 counties in Tennessee; 14 counties in Mississippi

NWS Memphis, TN issued this freeze warning at Oct 21, 2011, 3:22 PM CDT for 15 counties in Tennessee; 14 counties in Mississippi. It took effect at Oct 22, 2011, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 3:22 PM CDT (20:22 UTC)
In effect from
Oct 22, 2011, 12:00 AM CDT
Expired
Oct 22, 2011, 9:00 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 29 counties

Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS74 KMEG 212022
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI OCT 21 2011

...FROST AND FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT ACROSS
MUCH OF THE MID SOUTH...

.COLD HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID SOUTH
TONIGHT. CLEAR SKIES AND LIGHT TO NEARLY CALM WINDS WILL ALLOW
TEMPERATURES TO DROP DOWN TO THE MIDDLE 30S TO BELOW FREEZING
LATE TONIGHT.

MSZ005-006-009-017-TNZ003-004-020-021-052>055-091-092-220500-
/O.UPG.KMEG.FZ.A.0003.111022T0600Z-111022T1400Z/
/O.NEW.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/
ALCORN-TISHOMINGO-PRENTISS-ITAWAMBA-WEAKLEY-HENRY-GIBSON-CARROLL-
MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...
LEXINGTON...SAVANNAH
322 PM CDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL DROP LATE TONIGHT BETWEEN 32 TO
  29 DEGREES ACROSS THE WARNING AREA.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ016-024-TNZ002-220500-
/O.NEW.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/
LEE MS-MONROE-OBION-
INCLUDING THE CITIES OF...TUPELO...AMORY...ABERDEEN...UNION CITY
322 PM CDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP LATE TONIGHT BETWEEN 32 TO
  30 DEGREES ACROSS THE WARNING AREA.

* TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ051-090-220500-
/O.UPG.KMEG.FZ.A.0003.111022T0600Z-111022T1400Z/
/O.NEW.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/
CROCKETT-HARDEMAN-
INCLUDING THE CITY OF...BOLIVAR
322 PM CDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN 
  33 TO 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE 
  ADVISORY AREA. 

* TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARZ008-009-017-018-026>028-036-MOZ113-115-MSZ001>004-008-012>015-
021>023-TNZ001-019-048>050-088-089-220500-
/O.NEW.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CRITTENDEN-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-
PANOLA-LAFAYETTE-UNION-PONTOTOC-YALOBUSHA-CALHOUN-CHICKASAW-LAKE-
DYER-LAUDERDALE-TIPTON-HAYWOOD-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...BATESVILLE...OXFORD...
NEW ALBANY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE
322 PM CDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN 
  33 TO 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE 
  ADVISORY AREA. 

* TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
048 
WWUS74 KMEG 220208
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT FRI OCT 21 2011

...FROST AND FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT ACROSS
MUCH OF THE MID SOUTH...

.COLD HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID SOUTH
TONIGHT. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO
DROP DOWN INTO THE UPPER 20S TO MIDDLE 30S.

MSZ002>004-013>015-022-023-TNZ050-051-089-090-221200-
/O.UPG.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/
/O.EXA.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/
MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION-PONTOTOC-CALHOUN-
CHICKASAW-HAYWOOD-CROCKETT-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...OXFORD...NEW ALBANY...SOMERVILLE...
BOLIVAR
908 PM CDT FRI OCT 21 2011

...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...28 TO 32 DEGREES.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ005-006-009-016-017-024-TNZ002>004-020-021-052>055-091-092-
221200-
/O.CON.KMEG.FZ.W.0003.111022T0500Z-111022T1400Z/
ALCORN-TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-MONROE-OBION-WEAKLEY-
HENRY-GIBSON-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH
908 PM CDT FRI OCT 21 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* TEMPERATURES...28 TO 32 DEGREES.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED 
  MAY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ008-009-017-018-026>028-036-MOZ113-115-MSZ001-008-012-021-
TNZ001-019-048-049-088-221200-
/O.CON.KMEG.FR.Y.0005.111022T0500Z-111022T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CRITTENDEN-DUNKLIN-PEMISCOT-DESOTO-TATE-PANOLA-YALOBUSHA-LAKE-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...BATESVILLE...
DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
908 PM CDT FRI OCT 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

* TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP TO BETWEEN
  33 AND 36 DEGREES AND AREAS OF FROST WILL DEVELOP ACROSS THE
  ADVISORY AREA. DOWNTOWN MEMPHIS WILL REMAIN WARMER AND LARGELY
  FROST FREE.

* TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED 
  MAY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BORGHOFF
899 
WWUS74 KMEG 220928
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
428 AM CDT SAT OCT 22 2011

...FROST AND FREEZING TEMPERATURES WILL OCCUR THIS MORNING ACROSS
PORTIONS OF THE MID SOUTH...

.COLD HIGH PRESSURE HAS RESULTED IN CLEAR SKIES AND LIGHT WINDS
ACROSS THE MID SOUTH THIS MORNING. THIS HAS RESULTED IN
TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ACROSS THE ADVISORY
AND WARNING AREAS.

MSZ002>004-013>016-022-023-TNZ050-051-089-090-221400-
/O.CAN.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/
/O.EXA.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/
MARSHALL-BENTON MS-TIPPAH-LAFAYETTE-UNION-PONTOTOC-LEE MS-CALHOUN-
CHICKASAW-HAYWOOD-CROCKETT-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...OXFORD...NEW ALBANY...TUPELO...
SOMERVILLE...BOLIVAR
428 AM CDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE
FREEZE WARNING HAS BEEN CANCELLED.

* TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL REMAIN BETWEEN 33
  AND 36 DEGREES WITH AREAS OF FROST PERSISTING THROUGH EARLY THIS
  MORNING.  

* TIMING...THROUGH 9 AM CDT THIS MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARZ008-009-017-018-026>028-036-MOZ113-115-221030-
/O.CAN.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CRITTENDEN-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WEST MEMPHIS...KENNETT...
CARUTHERSVILLE
428 AM CDT SAT OCT 22 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

LOW TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOWER 40S THIS
MORNING.

$$

MSZ005-006-009-017-024-TNZ002>004-020-021-052>055-091-092-221400-
/O.CON.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/
ALCORN-TISHOMINGO-PRENTISS-ITAWAMBA-MONROE-OBION-WEAKLEY-HENRY-
GIBSON-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...AMORY...
ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH
428 AM CDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...28 TO 32 DEGREES.

* TIMING...THROUGH 9 AM CDT THIS MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED 
  WILL LIKELY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ001-008-012-021-TNZ001-019-048-049-088-221400-
/O.CON.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/
DESOTO-TATE-PANOLA-YALOBUSHA-LAKE-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BATESVILLE...
DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
428 AM CDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL REMAIN BETWEEN 33
  AND 36 DEGREES WITH AREAS OF FROST PERSISTING THROUGH EARLY THIS
  MORNING. TEMPERATURES IN DOWNTOWN MEMPHIS WILL REMAIN IN THE
  LOWER 40S AND FROST IS NOT EXPECTED IN THE URBAN AREAS.

* TIMING...THROUGH 9 AM CDT THIS MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED 
  MAY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JLH
739 
WWUS74 KMEG 221321
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT SAT OCT 22 2011

...FROST AND FREEZING TEMPERATURES WILL OCCUR THIS MORNING ACROSS
PORTIONS OF THE MID SOUTH...

.COLD HIGH PRESSURE HAS RESULTED IN CLEAR SKIES AND LIGHT WINDS
ACROSS THE MID SOUTH THIS MORNING. THIS HAS RESULTED IN
TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ACROSS THE ADVISORY
AND WARNING AREAS.

MSZ017-024-TNZ052-221430-
/O.CAN.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/
ITAWAMBA-MONROE-MADISON-
INCLUDING THE CITIES OF...AMORY...ABERDEEN...JACKSON
821 AM CDT SAT OCT 22 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE WARMED UP ABOVE FREEZING ACROSS THE WARNING
AREA. THUS...THE FREEZE WARNING HAS BEEN CANCELLED.

$$

MSZ001>004-008-012>016-021>023-TNZ001-019-048>051-088>090-221430-
/O.CAN.KMEG.FR.Y.0005.000000T0000Z-111022T1400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-TATE-PANOLA-LAFAYETTE-UNION-
PONTOTOC-LEE MS-YALOBUSHA-CALHOUN-CHICKASAW-LAKE-DYER-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...DYERSBURG...COVINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR
821 AM CDT SAT OCT 22 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE UPPER 30S TO AROUND 40 DEGREES
THIS MORNING. THUS...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

MSZ005-006-009-TNZ002>004-020-021-053>055-091-092-221430-
/O.CON.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/
ALCORN-TISHOMINGO-PRENTISS-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-
CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...
HUNTINGDON...LEXINGTON...SAVANNAH
821 AM CDT SAT OCT 22 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...28 TO 32 DEGREES.

* TIMING...THROUGH 9 AM CDT THIS MORNING.

* IMPACTS...TENDER VEGETATION NOT BROUGHT INSIDE OR PROTECTED 
  WILL LIKELY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
722 
WWUS74 KMEG 221353
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CDT SAT OCT 22 2011

MSZ005-006-009-TNZ002>004-020-021-053>055-091-092-221500-
/O.EXP.KMEG.FZ.W.0003.000000T0000Z-111022T1400Z/
ALCORN-TISHOMINGO-PRENTISS-OBION-WEAKLEY-HENRY-GIBSON-CARROLL-
CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
UNION CITY...MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...
HUNTINGDON...LEXINGTON...SAVANNAH
853 AM CDT SAT OCT 22 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE QUICKLY WARMING ABOVE FREEZING ACROSS THE WARNING
AREA. THUS...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CDT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 21, 12:32 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 21, 12:32 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT FRI OCT 21 2011

.UPDATE...

UPDATED TO ADD 18Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION... /ISSUED 1122 AM CDT FRI OCT 21 2011/

DISCUSSION...15Z SURFACE ANALYSIS PLACES A 1025 MB RIDGE OF HIGH
PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY. THIS IS RESULTING IN
SUNNY SKIES AND TEMPERATURES IN THE LOWER TO MIDDLE 50S AT MOST
LOCATIONS. 925 MB TEMPERATURES BETWEEN 6 TO 9C WILL RESULT IN
AFTERNOON TEMPERATURES IN THE 60S AT MOST LOCATIONS. FORECAST FOR
THE AFTERNOON OVERALL IS IN GREAT SHAPE AND NO CHANGES NEEDED AT
THIS TIME. WILL HOLD OFF ON CHANGING FROST/FREEZE HEADLINES UNTIL THIS
AFTERNOON.

CJC

PREV DISCUSSION... /ISSUED 426 AM CDT FRI OCT 21 2011/

CURRENTLY...COLD HIGH PRESSURE SITS ACROSS THE LOWER MISSISSIPPI
VALLEY. CLEAR SKIES AND CALM/LIGHT WINDS PREVAIL ACROSS THE AREA.
EXCELLENT RADIATIONAL COOLING HAS ALLOWED TEMPS TO DROP INTO THE
30S AREA WIDE WITH A COUPLE PLACES NEAR THE FREEZING MARK. A
COUPLE OF HOURS REMAIN BEFORE MIN TEMPS ARE REACHED SO SOME MORE
LOCATIONS WILL LIKELY HIT THE FREEZING MARK BEFORE THE SUN COMES
UP. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM ACROSS EASTERN
AREAS WITH A FROST ADVISORY ELSEWHERE.

TODAY AND TONIGHT...HIGH PRESSURE WILL TRACK VERY SLOWLY TO THE
EAST. EXPECT LIGHT WINDS AND PLENTY OF SUNSHINE TODAY WITH HIGHS
WARMING IN THE MID 60S...WHICH IS STILL SEVERAL DEGREES BELOW
NORMAL. CLEAR SKIES TONIGHT WILL RESULT IN A NEAR REPEAT OF THIS
MORNING COLD TEMPERATURES. 850 MB TEMPS DO CLIMB A LITTLE FROM
ABOUT 4C THIS MORNING TO 7C SATURDAY MORNING AND 1000-500MB
THICKNESSES RISE ABOUT 30M SO PERHAPS THE RADIATIONAL COOLING WILL
NOT BE AS QUITE AS EFFICIENT. HOWEVER SURFACE WINDS ARE LIKELY TO
GO CALM SOONER THAN LAST NIGHT WHICH WILL AID COOLING. ATTM IT
LOOKS LIKE FREEZING TEMPS ARE LIKELY AGAIN ACROSS EASTERN
AREAS...FREEZE WATCH HAS BEEN ISSUED...WITH TEMPS MAINLY IN THE
30S ELSEWHERE...FROST ADVISORY MAY BE NEEDED.

SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE WILL CONTINUE TO SLIP
SLOWLY EAST AND THE AIRMASS WILL CONTINUE TO MODERATE WITH TEMPS
CLIMBING CLOSE TO NORMAL. CLOUDS WILL BEGIN TO INCREASE SATURDAY
NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES. AS A RESULT TEMPS
WILL BE MILDER WITH SOME UPPER 30S NEAR THE TENNESSEE RIVER TO
AROUND 50 IN MEMPHIS.

SUNDAY...AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE AREA
WITH A FEW SHOWERS. SOUTHERLY SURFACE FLOW WILL RETURN ALLOWING
TEMPS TO CLIMB INTO THE MID 70S DESPITE SOME CLOUDS AND PRECIP.

MONDAY AND TUESDAY...SURFACE HIGH PRESSURE WILL CONTINUE TO BE
SITUATED TO THE EAST WITH WARM SOUTHERLY FLOW ACROSS THE MIDSOUTH.
AN UPPER LEVEL RIDGE WILL ALSO MOVE ACROSS THE AREA RESULTING IN A
RETURN TO MUCH WARMER TEMPS...LOWER 80S BY TUESDAY.

WEDNESDAY AND THURSDAY...MEDIUM RANGE MODELS ARE IN DECENT
AGREEMENT WITH BRINGING A FRONT ACROSS THE MIDSOUTH DURING THIS
TIME FRAME WITH MUCH COOLER TEMPS BY THURSDAY. BEEFED UP POPS A
LITTLE.

&&

.AVIATION...

18Z TAF CYCLE (21/18Z-22/18Z)

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH CLEAR SKIES
AND UNRESTRICTED VISIBILITIES. W-NW WINDS 7-8 KTS THIS AFTERNOON.
AFTER 22/00Z WINDS 4 KTS OR LESS.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  73  51  76 /   0   0  10  20
MKL  31  69  40  74 /   0   0  10  20
JBR  39  71  47  74 /   0   0  10  20
TUP  36  70  41  75 /   0   0  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     ALCORN-ITAWAMBA-PRENTISS-TISHOMINGO.

TN...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-GIBSON-HARDEMAN-HARDIN-
     HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.

&&
Hazardous weather outlook, Oct 21, 9:10 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
910 AM CDT FRI OCT 21 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
910 AM CDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT INTO SATURDAY
MORNING FOR AREAS EAST OF A LINE FROM MARTIN TENNESSEE TO JACKSON
TENNESSEE TO ABERDEEN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:44 AM CDTFreeze WatchMEGCarroll, Chester, Crockett, Decatur, Gibson, Hardeman and 6 more12 hr
Oct 21, 3:22 PM CDTFrost AdvisoryMEGCrockett, Dyer, Fayette, Hardeman, Haywood, Lake and 3 more17 hr

Nearby

Freeze Warnings in Tennessee, 2011Freeze Warnings in Mississippi, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.